MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE, #2 WHITE, ULTRABRAID, 38"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. SUTURE, #2 WHITE, ULTRABRAID, 38"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72200886
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ultrabraid white suture package was unsealed.No case reported, no patient was involved.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.An evaluation of the customer provided images showed the following: image one shows the carrier cardboard inside of the pouch.Image two shows the tyvek side of the pouch with the identification label.Image three shows the pouch end unsealed with the carrier cardboard inside of the pouch.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A review of the packaging procedure found that the pouch seal is required to meet a minimum strength and each shipment must include a certificate of conformance and sterilization.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was a relationship found between the device and the reported event.The complaint was confirmed but the root cause could not be established as the device was not returned for evaluation.Factor that may have contributed to the reported event include contact with another source.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SUTURE, #2 WHITE, ULTRABRAID, 38"
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15287870
Report Number1219602-2022-01234
Device Sequence Number14070318
Product Code GAT
UDI-Device Identifier03596010587657
UDI-Public03596010587657
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number72200886
Device Catalogue Number72200886
Device Lot Number74G1801417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown